MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE Ø4.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE Ø4.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04528
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.
 
Event or Problem Description
This report summarizes one malfunction event where during screw insertion into the pedicle, a yukon oct polyaxial screw broke along the screw's shank.The threaded shank was removed and a new screw was inserted.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, functional and dimensional analysis could not be performed as the device was not returned.Complaint history review of the catalog number was performed, and no similar complaints were identified.Excessive torsional loading may have compromised the integrity of the screw.However, as the device was not available, we were unable to determine the root cause conclusively.H3 other text : status and location of the device is currently unknown.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE Ø4.5X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12720972
Report Number3004774118-2021-00330
Device Sequence Number1364106
Product Code NKG
UDI-Device Identifier10888857349803
UDI-Public10888857349803
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04528
Device Catalogue Number7601-04528
Device Lot NumberNXFN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer01/01/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown